Alert archive / Pennsylvania / Lake Effect Snow Watches in 2011
Lake Effect Snow Watch 2, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow watch at Dec 27, 2011, 3:37 AM EST for Ashtabula County, Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Dec 27, 2011, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 27, 2011, 3:37 AM EST (08:37 UTC)
- In effect from
- Dec 27, 2011, 4:00 PM EST
- Expired
- Dec 27, 2011, 3:40 PM EST
- In force
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 139 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 8.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake effect snow watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow watch went out at Dec 26, 11:45 PM EST, 3 hours 52 minutes earlier.
Area forecast discussion, Dec 26, 11:45 PM EST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1145 PM EST MON DEC 26 2011 .SYNOPSIS... AN AREA OF HIGH PRESSURE OVER WEST VIRGINIA WILL SHIFT TO THE EAST COAST TONIGHT. THIS WILL ALLOW AN AREA OF LOW PRESSURE ALONG THE GULF COAST TO MOVE RAPIDLY NORTHEAST TONIGHT. THIS LOW WILL PASS TO THE SOUTHEAST OF THE LOCAL AREA TUESDAY AFTERNOON AND EVENING. HIGH PRESSURE WILL REESTABLISH ITSELF OVER THE REGION LATE WEDNESDAY INTO THURSDAY. ANOTHER FAST MOVING STORM SYSTEM COULD AFFECT THE AREA ON FRIDAY. && .NEAR TERM /THROUGH TUESDAY/... CLOUDS ARE STREAMING IN AHEAD OF THE SYSTEM FOR TUESDAY. PRECIPITATION TIMING CURRENTLY LOOKS TO BE ON TRACK AND SHOULD NOT IMPACT THE WESTERN AREAS UNTIL AFT 06Z. I WILL BUMP OVERNIGHT LOWS UP A FEW DEGREES WITH THE ADVANCING CLOUD COVER. I HAVE REMOVED THE MENTION OF SLEET FOR THE WESTERN ZONES. SLEET MAY BRIEFLY OCCUR BUT IT WILL NOT BE A PREDOMINATE PRECIPITATION TYPE. A MIX OF RAIN AND SNOW EXPECTED WITH A TRANSITION TO SNOW. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... THE NEXT COUPLE OF DAYS WILL BE MESSY. THE NEW GUIDANCE APPEARS TO BE A TAD WARMER THAN EARLIER RUNS. IT APPEARS THAT MOST OF THE PRECIP IN NW OH WILL BE SNOW TOMORROW AND TOMORROW NIGHT BUT AREAS FURTHER E WILL LIKELY HAVE TO DEAL WITH A TRANSITION FROM RAIN TO SNOW. THERE COULD ALSO BE SOME SLEET TUESDAY MORNING AS MID LEVEL THICKNESSES ARE FAIRLY COLD. MOST OF THE PRECIP TUESDAY MORNING SHOULD BE RAIN AFTER DAYBREAK. COLDER AIR ARRIVES DURING THE DAY AND EXPECT MAINLY SNOW BY SUNSET TUESDAY. SNOW ACCUMULATIONS WILL BE GREATEST IN NW OH AND ALSO ALONG THE HIGHER TERRAIN NEAR KMFD. ACCUMS BY SUNSET WILL BE AN INCH OR TWO MOST AREAS WITH LOCAL AMOUNTS UP TO 3 INCHES. THE PRECIP WILL TRANSITION TO LAKE EFFECT TUESDAY NIGHT INTO WEDNESDAY. 850 MB TEMPS ON WEDNESDAY WILL DIP TO NEG 12 DEG OR COLDER IN THE MORNING. A SURFACE RIDGE WILL MOVE THROUGH LATE WEDNESDAY WHICH SHOULD END THE SNOWFALL THREAT. HIGH PRESSURE RETURNS FOR THURSDAY BUT PRECIP CHANCES WILL BEGIN TO INCREASE AHEAD OF CLIPPER TYPE SYSTEM ON THURSDAY NIGHT. HAVE UNDERCUT GUIDANCE TEMPS BY A FEW DEGREES ON TUESDAY. HAVE OTHERWISE USED A BLEND OF GUIDANCE. && .LONG TERM /FRIDAY THROUGH MONDAY/... ACTIVE WEATHER PATTERN CONTINUES BEYOND FRIDAY. FAIRLY ZONAL FLOW WILL BEGIN TO TRANSITION TO A MORE AMPLIFIED AND SLOWER PATTERN TOWARD MID WEEK. IN BETWEEN WILL HAVE A SERIES OF QUICK SYSTEMS TO MOVE ACROSS THE NORTHERN TIER OF THE U.S. AND ACROSS THE GREAT LAKES...THE TIMING OF WHICH THIS FAR OUT CAN BE TROUBLESOME. WILL KEEP A MOSTLY CLOUDY FORECAST GOING WITH SOME BROAD/STRETCHED OUT PRECIP CHANCES TO COVER THE UNCERTAINTY. TEMPERATURES STILL SEASONABLE...TO SLIGHTLY ABOVE NORMAL. && .AVIATION /06Z TUESDAY THROUGH SATURDAY/... LOW PRESSURE FROM THE MISSISSIPPI VALLEY WILL TRACK ACROSS THE OHIO VALLEY ON TUESDAY. RAIN WILL SPREAD RAPIDLY FROM SOUTHWEST TO NORTHEAST THIS MORNING (TUESDAY MORNING). CEILINGS WILL RAPIDLY LOWER TO IFR WITHIN A COUPLE OF HOURS AFTER THE ONSET OF THE RAIN. IT MAY BE COLD ENOUGH FOR SNOW TO MIX IN...ESPECIALLY OVER EXTREME NORTHWEST OHIO... NEAR KTOL... IN THE MORNING. A COLD FRONT WILL DROP SOUTH ACROSS THE LOWER GREAT LAKES THIS AFTERNOON (TUESDAY AFTERNOON). THE PRECIPITATION WILL CHANGE TO SNOW AS THE COLD FRONT PUSHES THROUGH FROM NORTHWEST TO SOUTHEAST. THE IFR CONDITIONS WILL PERSIST INTO TUESDAY EVENING/NIGHT UNTIL THE SNOW TAPERS OFF FROM WEST TO EAST. THE EXCEPTION WILL BE OVER EXTREME NE OH/NW PA WHERE LAKE EFFECT SNOW WILL CONTINUE MUCH OF TUESDAY NIGHT. OUTLOOK...NON VFR CONDITIONS WILL LINGER ACROSS THE SNOWBELT OF EXTREME NE OH/NW PA INTO WEDNESDAY NIGHT. NON-VFR DEVELOPING AGAIN ACROSS NE OH/NW PA ON THURSDAY SPREADING TO ALL SITES BY FRIDAY. && .MARINE... HIGH PRESSURE OVER THE AREA MOVES OFF TO THE NORTHEAST WHILE LOW PRESSURE TO THE NORTH MERGES WITH THE SOUTHERN STREAM LOW PRESSURE SYSTEM BY TOMORROW AFTERNOON OVER PENNSYLVANIA. ONCE THE LOW GOES BY AND MERGING TAKES PLACE...GRADIENT INCREASES RATHER QUICKLY CAUSING WINDS TO INCREASE RAPIDLY AS WELL. A RIDGE WILL BUILD EAST BEHIND THE LOW ON WEDNESDAY AND THIS WILL ALLOW WINDS TO DIMINISH. ANOTHER LOW PRESSURE SYSTEM WILL MOVE QUICKLY ACROSS THE CENTRAL GREAT LAKES REGION BY THURSDAY NIGHT FOLLOWED BY YET ANOTHER HIGH PRESSURE ON FRIDAY AND SATURDAY. SINCE WINDS ARE DIMINISHING AND SHIFTING TO A MORE SOUTHWEST DIRECTION THIS AFTERNOON...WILL ALLOW THE SMALL CRAFT ADVISORY TO EXPIRE. THE LULL WILL BE SHORT LIVED AS WINDS AND WAVES INCREASE AND BUILD RESPECTIVELY BY TUESDAY NIGHT. EXPECT SMALL CRAFT TO BE HOISTED ONCE AGAIN. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...GARNET SHORT TERM...KUBINA LONG TERM...OUDEMAN AVIATION...KOSARIK MARINE...LOMBARDY
Hazardous weather outlook, Dec 26, 4:57 AM EST, 22 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 457 AM EST MON DEC 26 2011 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-271000- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 457 AM EST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. LOW PRESSURE WILL TRACK UP FROM THE GULF COAST ON TUESDAY AND MERGE WITH A COLD FRONT DROPPING DOWN FROM THE NORTH. PRECIPITATION IS EXPECTED TO OVERSPREAD THE AREA ON TUESDAY...ALTHOUGH TEMPERATURES IN THE MID 30S WILL CREATE SOME UNCERTAINTY IN SNOW ACCUMULATIONS AND PRECIPITATION TYPE. A FEW INCHES OF WET SNOW ARE POSSIBLE ACROSS NORTHERN OHIO ON TUESDAY...WITH THE POTENTIAL FOR LAKE ENHANCED SNOW TO CONTINUE IN THE SNOW BELT TUESDAY NIGHT. PLEASE MONITOR UPDATED FORECASTS FOR REFINEMENTS TO THE SNOWFALL FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-271000- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 457 AM EST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDS WILL APPROACH GALE FORCE BEHIND A COLD FRONT TUESDAY NIGHT AND EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 3:37 AM EST | Winter Weather Advisory | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Portage, Summit and 1 more | 27 hr |
| Dec 27, 9:59 AM EST | Small Craft Advisory | CLE | 41 hr |
Nearby
Lake Effect Snow Watches in Pennsylvania, 2011Lake Effect Snow Watches in Ohio, 2011Every lake effect snow watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.